Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 29, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 11, 2015, 2:24 PM CDT for Colorado County, Texas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 2:24 PM CDT (19:24 UTC)
- Expired
- May 11, 2015, 3:45 PM CDT
- In force
- 81 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Colorado County, TX
The radar
The Austin/San Antonio radar (KEWX), 125 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2111 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
802
WGUS54 KHGX 111924
FFWHGX
TXC089-112045-
/O.NEW.KHGX.FF.W.0029.150511T1924Z-150511T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
224 PM CDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN COLORADO COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 345 PM CDT
* AT 222 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FOUR INCHES OF RAIN
HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBUS AND WEIMAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2979 9672 2984 9661 2971 9654 2956 9665
2956 9678 2958 9679 2958 9684 2959 9683
2961 9684
$$
LWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 11, 12:43 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 11, 12:43 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1243 PM CDT MON MAY 11 2015
.AVIATION...
LOOKS LIKE AN EXTENDED PERIOD OF SCATTERED/NUMEROUS SHRA AND TSRA ACROSS
THE AREA WHICH WILL MAKE IT DIFFICULT TO TIME THE START/END OF ACTIVITY
AND TO PINPOINT MVFR CEILINGS. FIRST SIX HOURS OF THE 18Z TAFS ARE BASED
A LOT ON RADAR TRENDS...AND MOST SITES WILL NEED TO CARRY VCTS WITH
TEMPO GROUPS FOR THE NEXT 3 TO 4 HOURS AS STORMS CONTINUE TO DEVELOP
ALONG AND NORTH OF A SLOWLY SOUTHWARD SAGGING EAST-WEST ORIENTED OUTFLOW
BOUNDARY BETWEEN THE HOUSTON AREA AND THE COAST. COULD SEE A POSSIBLE
BREAK LATER THIS AFTERNOON AND/OR THIS EVENING IF ENOUGH STABILIZATION
CAN OCCUR. UNCERTAINTY EXISTS OVERNIGHT AS TO WHAT WILL DEVELOP AND
WHERE IT WILL DEVELOP...SO FOR NOW JUST WENT WITH VCTS DURING THE OVERNIGHT
HOURS AND CARRIED THAT ON INTO THE MORNING HOURS. IN GENERAL...EXPECT
MOST SITES TO HAVE MVFR CEILINGS WITH POSSIBLE IFR CONDITIONS IN/AROUND
SHRA/TSRA ACTIVITY. 42
&&
.PREV DISCUSSION... /ISSUED 1108 AM CDT MON MAY 11 2015/
UPDATE...
FORECAST UPDATE TO INCLUDE FLASH FLOOD WATCH.
DISCUSSION...
FLASH FLOOD WATCH NOW IN EFFECT FOR THE NORTHERN HALF OF SE TX.
WATCH RUNS TO TUE AFTERNOON. AREAS FROM NAVASOTA TO HUNTSVILLE
HAVE HAD 5 TO 8 INCHES OF RAINFALL THIS MORNING. OUTFLOW BOUNDARY
NOW OVER HOUSTON SO MAY HAVE MORE ELEVATED STORM STRUCTURES THAT
MAY BECOME STRONG. SOUTH OF THE BOUNDARY AIRMASS STILL UNSTABLE
WITH TEMPS IN LOW 80S DEWPOINTS IN LOW/MID 70S. POTENTIAL FOR ISO
SEVERE STORM STILL EXISTS. WATER VAPOR IMAGERY SHOWS SHORTWAVE
OVER BAJA WHICH SHOULD PUSH INTO THE AREA LATE TONIGHT TUE
MORNING. EXPECT MORE THUNDERSTORM ACTIVITY TONIGHT WITH THIS
FEATURE AND COMBINED WITH THE STALLED FRONTAL BOUNDARY AND HIGH
MOISTURE...MAY NEED TO EXPAND FLASH FLOOD WATCH FOR THE REST OF
THE AREA.
39
PREV DISCUSSION... /ISSUED 842 AM CDT MON MAY 11 2015/
UPDATE...
MORNING FORECAST UPDATE.
DISCUSSION...
LINE OF THUNDERSTORMS CURRENTLY RUNS WEST TO EAST ALONG A
BRENHAM...CONROE...CLEVELAND LINE. STORMS CONTINUE TO WEAKEN BUT
STILL CAPABLE OF HEAVY RAINFALL. SEVERE THREAT LOOKS TO BE
DIMINISHED WITH OUTFLOW FROM THE STORMS OUT RUNNING UPDRAFTS.
ELEVATED STORMS MAY BRIEFLY PULSE UP IN INTENSITY AND PRODUCE 2
INCHES OF RAIN IN AN HOUR. SFC OBS ALSO SHOW WEAK FRONTAL BOUNDARY
JUST TO THE NORTH OF THE AREA. WILL NEED TO WATCH FOR ADDITIONAL
DEVELOPMENT THIS AFTERNOON AS CURRENT STORMS DISSIPATE AND AIRMASS
RECOVERS. AIRMASS MAY STILL BE MOIST/UNSTABLE SOUTH OF OUTFLOW
WHICH COULD BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. MAIN CHANGES TO THE FORECAST WAS TO INCREASE RAIN
CHANCES WHERE STORMS ARE ONGOING AND TO ACCOUNT FOR FUTURE TRENDS.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 79 66 77 67 80 / 80 80 70 60 60
HOUSTON (IAH) 82 71 81 69 82 / 70 70 70 40 40
GALVESTON (GLS) 79 75 81 74 79 / 50 60 60 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: BRAZOS...BURLESON...GRIMES...HOUSTON...MADISON...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WASHINGTON.
GM...NONE.
&&
DISCUSSION...39
AVIATION/MARINE...42Hazardous weather outlook, May 11, 6:56 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 656 AM CDT MON MAY 11 2015 TXZ163-164-176>179-195>200-210>213-226-227-121200- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 656 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LINE OF CLUSTERED THUNDERSTORMS WILL TRAIN ACROSS THE CENTRAL FORECAST AREA TODAY...THIS LINE WILL SLOWLY SAG SOUTHWARD THROUGH THE AFTERNOON. THE MAIN THREAT WILL BE HEAVY RAIN LEADING TO FLOODING ISSUES. THERE IS A POTENTIAL FOR AN ISOLATED SEVERE STORM WITHIN THIS CLUSTERED LINE THAT COULD PRODUCE DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF HARD-TO-TIME DISTURBANCES WILL MOVE OVERHEAD...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN ACROSS THE REGION MONDAY EVENING THROUGH EARLY TUESDAY. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS COULD AFFECT THE REGION LATE TUESDAY INTO EARLY WEDNESDAY. LOCALIZED HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE THROUGH THE WEEK. SOME LOCATIONS COULD SEE SOME SIGNIFICANT RAINFALL ACCUMULATIONS BY THURSDAY. HOWEVER...THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING AND LOCATION OF THE MOST ACTIVE WEATHER. THIS SITUATION WILL BE CLOSELY MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED PERIODICALLY THROUGH MID WEEK. TXZ214-235>238-121200- BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- 656 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ALTHOUGH THE THREAT IS DIMINISHING DUE TO WEAKENING ONSHORE WINDS...SLIGHTLY HIGHER THAN NORMAL SURF AND RIP CURRENTS WILL PERSIST ALONG LOCAL AREA BEACHES. SWIM NEAR A LIFEGUARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN CHANCES WILL FURTHER INCREASE SUNDAY NIGHT THROUGH NEXT WEEK AS MOISTURE LEVELS INCREASE AND A SERIES OF HARD-TO-TIME DISTURBANCES MOVE OVERHEAD...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS THE REGION LATE MONDAY INTO EARLY TUESDAY. LOCALIZED HEAVY RAINFALL AND FLOODING WILL ALSO BE POSSIBLE THROUGH THE WEEK. SOME LOCATIONS COULD SEE SOME SIGNIFICANT RAINFALL ACCUMULATIONS BY THE END OF NEXT WEEK. HOWEVER...THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING AND LOCATION OF THE MOST ACTIVE WEATHER. THIS SITUATION WILL BE CLOSELY MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED DURING THE WORK WEEK.
In the hours before
Local storm report, May 11, 8:40 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
840 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM TSTM WND DMG 2 NE GRAPELAND 31.51N 95.46W
05/11/2015 HOUSTON TX EMERGENCY MNGR
THUNDERSTORM WINDS DOWNED TREES AND THREE CONCRETE
UTILITY POLES... AND TOOK THE ROOF OFF OF A TRACTOR
SHED.
&&
EVENT NUMBER HGX1500197
42Local storm report, May 11, 9:19 AM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
919 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HEAVY RAIN 7 E HUNTSVILLE 30.71N 95.44W
05/11/2015 M4.80 INCH WALKER TX PUBLIC
4.80 INCHES OF RAIN MEASURED AT HWY 190 AND FM 2296
&&
EVENT NUMBER HGX1500198
DOLocal storm report, May 11, 9:25 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
925 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD HUNTSVILLE 30.71N 95.55W
05/11/2015 WALKER TX EMERGENCY MNGR
MUTILPLE ROADS CLOSED IN AND AROUND HUNSTVILLE
INCLUDING 10 COUNTY ROADS.
&&
EVENT NUMBER HGX1500199
DRLocal storm report, May 11, 9:39 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
939 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM FLASH FLOOD 2 SE NAVASOTA 30.38N 96.07W
05/11/2015 GRIMES TX BROADCAST MEDIA
WATER ACROSS CR 105 NEAR HIGHWAY 6. ON OFF RAMP TO
HIGHWAY 6 CLOSED DUE TO FLOODING.
&&
EVENT NUMBER HGX1500201
42Local storm report, May 11, 10:39 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1039 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 10 N GROVETON 31.20N 95.16W
05/11/2015 TRINITY TX DEPT OF HIGHWAYS
COUNTY ROADS 1280... 3154 358 UNDER WATER. FLOODING
STILL ONGOING.
&&
EVENT NUMBER HGX1500202
DRSpecial weather statement, May 11, 11:06 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1106 AM CDT MON MAY 11 2015 TXZ177-178-198-199-212-111630- GRIMES TX-SAN JACINTO TX-WALKER TX-WALLER TX-MONTGOMERY TX- 1106 AM CDT MON MAY 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WALKER... SOUTHWESTERN SAN JACINTO...NORTHEASTERN WALLER...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN GRIMES COUNTIES UNTIL 1130 AM CDT... AT 1106 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TODD MISSION...OR 9 MILES NORTHWEST OF PINEHURST...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN HUNTSVILLE...WILLIS...PINEHURST...PANORAMA VILLAGE... MAGNOLIA...NEW WAVERLY...MONTGOMERY...TODD MISSION...LAKE CONROE DAM...HUNTSVILLE STATE PARK...DOBBIN AND PLANTERSVILLE. LAT...LON 3019 9575 3031 9590 3069 9556 3050 9533 TIME...MOT...LOC 1606Z 223DEG 24KT 3031 9577 DR
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:54 PM CDT | Special Weather Statement | HGX | Houston | 21 min |
| May 11, 1:56 AM CDT | Special Weather Statement | HGX | Houston | 34 min |
| May 11, 2:24 AM CDT | Special Weather Statement | HGX | Burleson | 36 min |
| May 11, 2:53 AM CDT | Special Weather Statement | HGX | Madison | 52 min |
| May 11, 3:39 AM CDT | Special Weather Statement | HGX | Trinity | 51 min |
| May 11, 3:42 AM CDT | Special Weather Statement | HGX | Trinity | 48 min |
| May 11, 3:46 AM CDT | Special Weather Statement | HGX | Houston | 44 min |
| May 11, 4:08 AM CDT | Special Weather Statement | HGX | Madison | 37 min |
| May 11, 4:38 AM CDT | Special Weather Statement | HGX | Trinity | 52 min |
| May 11, 4:43 AM CDT | Severe Thunderstorm Warning | HGX | Trinity | 32 min |
| May 11, 5:02 AM CDT | Special Weather Statement | HGX | Walker | 43 min |
| May 11, 5:57 AM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto, Trinity, Walker | 3 hr |
| May 11, 5:59 AM CDT | Special Weather Statement | HGX | Polk | 46 min |
| May 11, 6:28 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 32 min |
| May 11, 6:34 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker | 26 min |
| May 11, 6:43 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Montgomery, San Jacinto, Trinity and 2 more | 3 hr |
| May 11, 7:22 AM CDT | Special Weather Statement | HGX | Polk | 38 min |
| May 11, 7:31 AM CDT | Special Weather Statement | HGX | Montgomery | 44 min |
| May 11, 7:41 AM CDT | Tornado Warning | HGX | Montgomery | 18 min |
| May 11, 8:06 AM CDT | Flash Flood Warning | HGX | Grimes, Montgomery, Polk, San Jacinto, Trinity, Walker and 1 more | 114 min |
| May 11, 9:34 AM CDT | Areal Flood Advisory | HGX | Washington | 3 hr |
| May 11, 9:59 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Grimes, Montgomery, Waller and 1 more | 2 hr |
| May 11, 10:03 AM CDT | Flash Flood Warning | HGX | Polk, San Jacinto, Trinity, Walker | 117 min |
| May 11, 10:52 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 24 hr |
| May 11, 11:06 AM CDT | Special Weather Statement | HGX | Montgomery | 24 min |
| May 11, 12:43 PM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| May 11, 1:41 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 49 min |
| May 11, 1:52 PM CDT | Areal Flood Advisory | HGX | Colorado | 113 min |
| May 11, 3:03 PM CDT | River Flood Warning | HGX | Burleson, Lee | 65 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.